What happens if you stop taking adderall 30mg xr suddenly?
- 17 Nov 2012 by anniecoutcher
- 18 June 2017
You will go through drug withdrawal if you stop taking it suddenly! PLEASE by all means do not stop taking it suddenly, if you can , with the help of your doctor, you need to wean yourself from this drug slowly. Withdrawal from this is not only very miserable, it can be dangerous.
Stopping your adderall prescription suddenly may cause some withdrawal symptoms depending on the dose you normally take and how long you'd been taking the medication. The withdrawal symptoms associated with this are typically referred to as a "crash". You'll feel really hungry, bounce between super sleepy and insomnia, anxiety, depression and in some people, suicidal thoughts. You may also have your ADHD symptoms return quickly. I have taken adderall for years, ever since I started high school Infact, and there were plenty of times I had to just stop either due to not being able to afford my copay for my Dr appt or my rx, or because of discovering I was pregnant. Everytime it's happened, the symptoms are always the same and for me, generally last around 5 days.
I am always SUPER hungry, extremely sleepy, I don't want to do anything but lay in bed and I'd have off and on brief panic or anxiety attacks about random things. It sometimes felt like a chore just to get up and get the food I was so hungry for! My ADHD came back with a vengeance too. I drove everyone around me up the wall with all the random, weird thoughts I felt the need to share with everyone. The withdrawals were never bad enough to cause suicidal thoughts, although I do remember getting a bit depressed a time or two. Overall, it wasn't too terrible. I didn't abuse mine though, but I am and always have been on a fairly high dose so the "crash" for me was ofcorse problematic and uncomfortable but not intolerable. If you have some good food, some good movies to watch and the time to sleep alot, you should be good. If not, talk to a doc about getting on some anti anxiety meds, try taking some B vitamins to boost your energy and mood and try to just keep telling yourself " this is only temporary and it Will not last forever" I know that helped me atleast. I am a pharmacist and I have experienced it first hand, so I really hope my answer has helped. I wish you all the best!
- Adderall Information for Consumers
- Adderall Information for Healthcare Professionals (includes dosage details)
- Side Effects of Adderall (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 11 Feb 2011 • 1 answer
Updated 24 Apr 2011 • 1 answer
Updated 24 Jun 2013 • 1 answer
I've been taking adderall for 7 months 2-30mg ER capsules and 1-30mg tab daily. my dr. left to work?
Updated 24 Feb 2015 • 3 answers
Updated 27 Jan 2017 • 1 answer